I’m a Pharmacist, and These Are the Drug Side Effects You Should Never Ignore – Best Life

Every drug has the possibility of unwanted side effects that can range from mild to severe. That’s why it’s always a good idea to discuss possible side effects and what to do if you notice them with your doctor and pharmacist. But acc Tessa Spencer, PharmD, a specialist in functional medicine, there are certain side effects that experts in the field consider to be important red flags. “In general, there are about five side effects that everyone should be aware of,” she says, adding that they “are important regardless of overall health and well-being.” Read on to learn which five drug side effects you should never ignore and what to do if you notice them.

READ NEXT: I am a pharmacist and this is the drug I always warn patients about.

Middle aged white woman sitting on the floor resting arms on knees looking sad
SB Arts Media/Shutterstock

In conversation with best lifeSpencer sheds light on a side effect of particular concern that she says can occur when taking a variety of medications: anxiety, depression, or suicidal thoughts.

“Many drugs used to treat depression and anxiety can cause anxiety and depression, particularly in younger individuals. Antidepressants have a black box warning because they have been linked to an increased risk of suicidal thoughts and behavior in teenagers and young adults,” she said in the notes. For many people, this means paying attention to subtle mood swings and adjusting medications as needed. “Anxiety and depression are very complex conditions to treat. Often individuals have to try several different types of drugs and classes of drugs before finding one that works for them,” says Spencer.

However, antidepressants aren’t the only medications that can cause this worrying side effect. “Stimulants, corticosteroids, antihistamines, decongestants, and thyroid medications can also cause increased nervousness, panic attacks, and anxiety,” she warns.

READ NEXT: Taking this drug, even for a short time, increases your risk of dementia.

Elderly woman dizzy delirium
Shutterstock

Dizziness is another serious side effect of medication that you should never ignore, advises Spencer. “There are many medications that can cause dizziness or light-headedness,” she says, noting that antidepressants, analgesics, antidiabetics, contraceptives, anti-inflammatory drugs, cardiovascular drugs, tranquilizers, and antihypertensive drugs have all been linked to this site Effect.

However, she says the dizziness itself isn’t the primary safety issue — especially in the elderly. “It’s the risk of injury from falling because you get dizzy. While younger people can recover from injuries more quickly after a fall, older people and the elderly are at greater risk of serious injury,” she notes.

Worried man working at home with headache
one

Headaches are a common side effect of medication and tempting to ignore. Spencer tells best life that they are often caused by overuse of certain medications, such as pain relievers, migraine medications, and over-the-counter medications that contain caffeine and opiates. “However, there are many medications that can cause headaches without excessive use, including birth control pills, drugs to treat chest pain, and hormone replacement therapy,” she notes.

Spencer says if you’re taking medication, it’s important to always investigate sudden or severe headaches. She adds that it’s especially important to see a doctor right away if your headache is accompanied by a stiff neck, double vision, or weakness.

Dermatologist examines a red rash on a patient's skin
Ivan-Balvan / iStock

If you develop a rash while taking medication, Spencer says it could very likely be a sign that you’re having an allergic reaction.

“Like headaches, rashes can vary in severity and appearance. Most rashes involve some kind of redness or slight little bumps and go away when you stop the drug or decrease its dose,” she says best life. “However, serious reactions such as shortness of breath, blistering of sensitive areas such as the eyes and mouth, or painful peeling of the skin should be evaluated by a doctor immediately,” she advises.

Sign up for our daily newsletter to get more health news delivered straight to your inbox.

senior white man with long hair clutching his chest and talking on the phone looking worried
Fizkes/Shutterstock

Finally, Spencer says you should always see a doctor if you notice heart palpitations — whether you’re on medication or not. In addition to signaling a deeper systemic problem, palpitations can trigger additional complications such as dizziness, confusion, shortness of breath, and chest pain.

This side effect can occur in patients using asthma inhalers, decongestants, and blood pressure, heart disease, thyroid, and antiarrhythmic drugs, the doctor of pharmacy notes. “Palpitation can show itself in different ways, such as B. Feeling like your heart is pounding, feeling like your heart is stuck in your throat, or skipping heartbeats,” she says.

Always discuss possible side effects with your doctor or pharmacist when starting a new medication, and speak up if you are concerned about possible side effects of medications.

Best Life provides the most up-to-date information from top experts, emerging research and public health authorities, but our content is not intended as a substitute for professional advice. When it comes to taking medication or other health-related questions, always consult your doctor directly.

https://bestlifeonline.com/pharmacist-medication-side-effects-news/ I’m a Pharmacist, and These Are the Drug Side Effects You Should Never Ignore – Best Life

Sarah Y. Kim

InternetCloning is an automatic aggregator of the all world’s media. In each content, the hyperlink to the primary source is specified. All trademarks belong to their rightful owners, all materials to their authors. If you are the owner of the content and do not want us to publish your materials, please contact us by email – admin@internetcloning.com. The content will be deleted within 24 hours.

Related Articles

Back to top button